Alert archive / Colorado / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Denver/Boulder, CO

July 6, 201214 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Jul 6, 2012, 8:41 PM MDT for 14 counties in Colorado. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2012, 8:41 PM MDT (02:41 UTC)
Expired
Jul 8, 2012, 5:05 AM MDT
In force
32 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS65 KBOU 070241
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
841 PM MDT FRI JUL 6 2012


COZ035-071045-
/O.NEW.KBOU.FF.A.0002.120707T0241Z-120707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
841 PM MDT FRI JUL 6 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. 

* UNTIL 6 AM MDT SATURDAY

* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES OVERNIGHT MAY CAUSE
  FLASH FLOODING ESPECIALLY IN THE FOUR MILE AND HIGH PARK BURN SCARS.

* THIS IS A POTENTIALLY DANGEROUS SITUATION AND RESIDENTS IN THE
  FOUR MILE AND HIGH PARK BURN SCARS SHOULD LISTEN FOR LATER STATEMENTS
  AND POSSIBLE WARNINGS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
4 follow-up statements
439 
WGUS65 KBOU 071104
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
504 AM MDT SAT JUL 7 2012

COZ036-071915-
/O.EXB.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
504 AM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREA...SOUTHERN FRONT RANGE FOOTHILLS. 

* THROUGH LATE TONIGHT

* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF
  TIME MAY CAUSE FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

COZ035-071915-
/O.EXT.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
504 AM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREA...NORTHERN FRONT RANGE FOOTHILLS. 

* THROUGH LATE TONIGHT

* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF
  TIME MAY CAUSE FLASH FLOODING ESPECIALLY IN THE FOUR MILE AND
  HIGH PARK BURN SCARS.

* THIS IS A POTENTIALLY DANGEROUS SITUATION AND RESIDENTS IN THE 
  FOUR MILE AND HIGH PARK BURN SCARS SHOULD LISTEN FOR LATER 
  STATEMENTS AND POSSIBLE WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
769 
WGUS65 KBOU 071535
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
935 AM MDT SAT JUL 7 2012

COZ038-039-041-044-048-049-072345-
/O.EXB.KBOU.FF.A.0002.120707T1800Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...CASTLE ROCK...ELBERT...
KIOWA...LARKSPUR...SIMLA...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS
935 AM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST COLORADO...
   INCLUDING THE FOLLOWING AREAS...BOULDER/WESTERN DENVER 
  SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS 
  VICINITY/NORTHWEST WELD COUNTY...LOGAN COUNTY...MORGAN COUNTY 
  AND WASHINGTON COUNTY. 

* THROUGH LATE TONIGHT


* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF
  TIME MAY CAUSE FLASH FLOODING...ESPECIALLY OVER ALREADY
  SATURATED SOILS FROM THE PREVIOUS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

COZ035-036-072345-
/O.CON.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
935 AM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO AND NORTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO... 
  SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO... 
  NORTHERN FRONT RANGE FOOTHILLS. 

* THROUGH LATE TONIGHT

* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF 
  TIME MAY CAUSE FLASH FLOODING. 

* THE BURN AREAS WILL BE ESPECIALLY IMPACTED BY VERY HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
573 
WGUS65 KBOU 080220
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
820 PM MDT SAT JUL 7 2012

COZ035-036-038-039-041-080330-
/O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...
SIMLA
820 PM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH
CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THE
THREAT OF HEAVY RAINFALL HAS DIMINISHED SO THE WATCH HAS BEEN
CANCELLED IN AND NEAR THE FOOTHILLS.

$$

COZ044-048-049-081030-
/O.CON.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS
820 PM MDT SAT JUL 7 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...LOGAN COUNTY...MORGAN COUNTY AND WASHINGTON COUNTY. 

* UNTIL 6 AM MDT SUNDAY

* ADDITIONAL HEAVY RAINFALL UP TO 2 INCHES IN A SHORT PERIOD OF 
  TIME MAY CAUSE FLASH FLOODING...ESPECIALLY OVER ALREADY 
  SATURATED SOILS FROM THE PREVIOUS DAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
486 
WGUS65 KBOU 081105
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
505 AM MDT SUN JUL 8 2012

COZ044-048-049-081215-
/O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS
505 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS
BEEN CANCELLED. THE RAIN HAS SLOWLY DIMINISHED WITH RAINFALL RATES
NOW REDUCED TO A TENTH OF AN INCH PER HOUR OR LESS. FLASH FLOODING
IS NOT EXPECTED...HOWEVER STANDING WATER IN LOW LYING AREAS IS
STILL POSSIBLE THIS MORNING. 

$$

COZ035-036-038>041-081915-
/O.NEW.KBOU.FF.A.0003.120708T1700Z-120709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA
505 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH 
  CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE 
  FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE 
  FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER 
  SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS 
  VICINITY/NORTHWEST WELD COUNTY AND 
  DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. 

* FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING

* THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR
  MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING
  TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO
  WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE
  PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY
  ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. 

* RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE
  POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 6, 3:44 PM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 6, 3:44 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT FRI JUL 6 2012

.SHORT TERM...CONVECTION GOING PRETTY GOOD ALONG THE DIVIDE AND A
BIT EASTWARD AT THIS TIME.  STORMS ARE MOVING DUE NORTH...SO
TRAINING WILL BE AN ISSUE.  NOTHING OUT ON THE PLAINS YET...AND MOST
OF THE FOOTHILLS EITHER.  THE PLAINS HAVE A PRETTY UNIFORM UPSLOPE
NORTHEASTERLY FLOW ACROSS THEM AT THIS TIME.  DEW POINTS ARE STAYING
MAINLY IN THE 50S F.  THE SUB-TROPICAL MOISTURE PLUME ON THE WATER
VAPOR PICTURES IS COVERING THE WESTERN HALF OF COLORADO.  THE EDGE
IS RIGHT OVER THE FOOTHILLS/WESTERN PLAINS.  THE INTEGRATED
PRECIPITABLE WATER VALUES FROM GPS SHOW 0.95 TO 1.20 INCH OVER MOST
OF THE CWA RIGHT NOW.  THE MDCRS SOUNDINGS ARE STILL SHOWING A MID
LEVEL CAP AROUND OVER THE PLAINS.   MODELS KEEP THE UPPER RIDGE
CENTER WAY EAST OF COLORADO TONIGHT AND SATURDAY.  THE FLOW ALOFT IS
ALL OVER THE PLACE BY SATURDAY AND IT VERY LIGHT.  THE QG FIELDS
KEEP SHOWING WEAK UPWARD MOTION OVERNIGHT AND SATURDAY.  THE
BOUNDARY LAYER STAYS UPSLOPING TONIGHT AND SATURDAY.  THE MODELS
KEEP SHOWING VERY AMPLE MOISTURE TONIGHT AND SATURDAY...IN FACT
PLAIN'S BOUNDARY LAYER DEW POINTS ARE ABOVE 60 F ALL DAY SATURDAY ON
BOTH THE NAM AND GFS.  MOST OF THE MODEL'S QPF FIELDS CONTINUE TO
SHOW PLENTY OF RAINFALL...ESPECIALLY ON THE GFS.   IN FACT THE 12Z
RUNS OF BOTH THE NAM AND GFS HAD MEASURABLE RAINFALL OVER THE
WESTERN HALF OF THE CWA BY 18Z THIS MORNING.  THE FOOTHILLS AND
PLAINS BARELY HAD ANY CLOUDS OVER THEM AT 18Z...MUCH LESS ANY
RAINFALL.  WILL PEAR BACK POPS TONIGHT...ESPECIALLY AFTER 06Z.  WILL
GO WITH "CHANCES" BY SATURDAY AFTERNOON IN MOST AREAS...AND MAYBE
WILL KEEP THE "LIKELY"S GOING IN THE MOUNTAINS AND FOOTHILLS AS PER
PERSISTENCE.  FOR TEMPERATURES...SATURDAY HIGHS ARE 4-7 C COOLER
THAN TODAY'S HIGHS.

.LONG TERM...MODELS CONTINUE TO SHOW LOTS OF MOISTURE ACROSS THE
REGION SATURDAY NIGHT WITH PERSISTENT SOUTHERLY FLOW BRINGING IN
SUBTROPICAL MOISTURE. BOTH NAM AND GFS STILL SHOWING DECENT QPF. GFS
STILL HIGHER IN AMOUNTS...THOUGH NAM INDICATED GOOD BULLSEYE ACROSS
LINCOLN COUNTY. WILL CONTINUE WITH THE CHANCE POPS MOST AREAS WITH
LIKELY POPS FOR MOUNTAINS AND FOOTHILLS. MODELS SHOW PRECIPITABLE
WATER VALUES ARE FAIRLY HIGH...AROUND 1.3 INCHES ACROSS PLAINS WITH
CLOSE TO AN INCH ALONG FOOTHILLS. GFS STILL HIGHER THAN THE NAM
VALUES. AT ANY RATE...POTENTIAL FOR SLOW MOVING STORMS PRODUCING
BRIEF HEAVY RAIN AS FLOW ALOFT FAIRLY WEAK. WILL NEED TO WATCH FOR
FLASH FLOOD POTENTIAL FOR BURN AREAS ALONG FOOTHILLS. THERE MAY BE
SOME STORMS LINGERING BEYOND MIDNIGHT AS THERE IS SOME WEAK QG
ASCENT. ON SUNDAY...MODELS CONTINUE TO SHOW ELONGATED UPPER RIDGE
ACROSS COLORADO WITH CONTINUED SUBTROPICAL MOISTURE FETCH. BEST
CHANCE FOR STORMS TO BE ALONG FOOTHILLS IN AREA OF WEAK EASTERLY
FLOW DURING THE AFTERNOON AND EVENING. STORMS TO AGAIN BE SLOW
MOVING AND CAPABLE OF PRODUCING BRIEF HEAVY RAIN AS PRECIPITABLE
WATER VALUES REMAIN HIGH. MODEL QPF VALUES STILL SEEM A BIT
HIGH...ESPECIALLY WHAT'S BEING OFFERED BY THE GFS...DID BACK OFF
VALUES A BIT. WITH EXTENSIVE CLOUD COVER ALONG WITH PRECIPITATION
CHANCES...TEMPERATURES MAY WELL END UP BELOW NORMAL. ON
MONDAY...MODELS CONTINUE TO SHOW UPPER RIDGE SHIFTING WESTWARD
TOWARD THE GREAT BASIN. THIS PATTERN SHIFTS THE BULK OF THE
SUBTROPICAL MOISTURE WESTWARD TOWARD THE DESERT SOUTHWEST. STILL
SOME CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS AS
AIRMASS WILL STILL BE A BIT MOIST AND UNSTABLE.

FOR THE REST OF THE PERIOD TUESDAY THROUGH FRIDAY...MODELS SHOWING
CENTER OF RIDGE SETTING UP NEAR FOUR CORNERS WITH WEAK WEST TO
NORTHWEST FLOW ACROSS CFWA. THIS TO RESULT IN LESS THUNDERSTORMS
CHANCES AS MOST OF THE MOISTURE WILL WEST OF THE AREA. WILL KEEP
SOME CHANCE OF AFTERNOON AND EVENING STORMS ACROSS MOUNTAINS THROUGH
THE PERIOD WITH MAINLY DRY CONDITION ACROSS PLAINS. TEMPERATURES TO
GRADUALLY WARM TO NEAR NORMAL READINGS.

&&

.AVIATION...IT LOOKS LIKE SOME DEGREE OF UPSLOPE FLOW SHOULD
CONTINUE AT DIA TONIGHT (010-050 DEGREES) AND SATURDAY (050-090
DEGREES).  SPEEDS SHOULD BE BELOW 15 KNOTS...EXCEPT FOR STRONGER
THUNDERSTORM GUSTS.  CEILINGS COULD GET AS LOW AS 3000 FEET AGL AT
DIA FROM 09Z TO 18Z SATURDAY.

&&

.HYDROLOGY...THE CONVECTION THIS EVENING COULD PRODUCE RAINFALL
AMOUNTS UP TO 1.25 PER HOUR.  IN SPITE OF MODEL DATA...AMOUNTS AFTER
MIDNIGHT WILL BE MUCH LIGHTER.  WITH PERSISTENCE IN MIND...SATURDAY
AFTERNOON'S CONVECTION COULD AGAIN PRODUCE RAINFALL RATES UP TO 1.25
INCH PER HOUR.  WILL NOT GO WITH A FLASH FLOOD WATCH RIGHT NOW WITH
REAL DATA AND POOR MODEL DATA PERFORMANCE IN MIND. CHANCE FOR STORMS
TO CONTINUE SATURDAY NIGHT AND SUNDAY...WITH POTENTIAL FOR AMOUNTS
UP TO 1.25 INCHES PER HOUR WITH THE HEAVIER STORMS. AMOUNTS TO BE
LESS OVERNIGHT SATURDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RJK
LONG TERM....D_L
AVIATION...RJK
Hazardous weather outlook, Jul 6, 10:31 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1031 AM MDT FRI JUL 06 2012

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1031 AM MDT FRI JUL 06 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
FOOTHILLS BY LATER THIS MORNING AND GRADUALLY SPREAD OVER THE
NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING.  SOME OF
THE STORMS WILL PRODUCE HEAVY RAINS WITH WIND TO 40 MPH.  RAINFALL
RATES COULD BE 1.50 INCHES ON 30 MINUTES WITH THE STRONGEST STORMS.

MOISTURE LEVELS HAVE INCREASED TODAY WHILE TEMPERATURES WILL BE A
SOMEWHAT COOLER. STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS AND
FOOTHILLS...WITH LESS ACTIVITY FURTHER EAST OVER THE FAR NORTHEAST
PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOIST AND UNSETTLED CONDITIONS ALONG WITH BELOW AVERAGE TEMPERATURES
ARE EXPECTED DURING THE UPCOMING WEEKEND. UPSLOPE FLOW EAST OF THE
MOUNTAINS AND AN INFLUX OF SUBTROPICAL MOISTURE WILL INCREASE THE
LIKELIHOOD OF PRECIPITATION FOR THE OUTLOOK AREA. RAINFALL FROM SLOW
MOVING THUNDERSTORMS COULD BECOME HEAVY AT TIMES PARTICULARLY ALONG
THE EAST FACE OF THE FRONT RANGE DURING THE AFTERNOON AND EVENING
HOURS. RAINFALL RATES OVER AN INCH IN LESS THAN AN HOUR COULD CAUSE
FLASH FLOODING PARTICULARLY IN AREAS RECENTLY BURNED OVER BY
WILDFIRES. GRADUAL DRYING AND WARMING IS ANTICIPATED NEXT WEEK AS
THE SUBTROPICAL MOISTURE IS EXPECTED TO SHIFT WEST AWAY FROM
COLORADO.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND ANY FLOODING REPORTS WOULD BE VERY USEFUL TO THE STAFF
AT THE NATIONAL WEATHER SERVICE IN BOULDER/DENVER.

RJK/D_L

In the hours before

Local storm report, Jul 6, 3:46 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     DEBRIS FLOW      2 SSW POUDRE PARK       40.65N 105.31W
07/06/2012                   LARIMER            CO   EMERGENCY MNGR

            RIST CANYON HAS BEEN CLOSED AT STOVE PRARIE.

0235 PM     DEBRIS FLOW      POUDRE PARK             40.68N 105.30W
07/06/2012                   LARIMER            CO   EMERGENCY MNGR

            SIX TO EIGHT MUD AND DEBRIS SLIDES IN AND NEAR POUDRE
            PARK. SOME OF THE SLIDES COVERED THE ROAD TO A DEPTH OF
            ONE FOOT. IN ADDITION MUD AND DEBRIS HAS COVERED A
            PORTION OF HIGHWAY 14. HIGHWAY 14 HAS BEEN CLOSED UNTIL
            FURTHER NOTICE.

&&

JK
Local storm report, Jul 6, 5:02 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
502 PM MDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 E CASTLE ROCK         39.38N 104.83W
07/06/2012  M1.36 INCH       DOUGLAS            CO   TRAINED SPOTTER

0415 PM     HEAVY RAIN       2 SSW CASTLE ROCK       39.35N 104.87W
07/06/2012  M2.62 INCH       DOUGLAS            CO   911 CALL CENTER

            1.60 INCHES PAST 25 MINUTES

0312 PM     DEBRIS FLOW      2 SSW POUDRE PARK       40.65N 105.31W
07/06/2012                   LARIMER            CO   EMERGENCY MNGR

            RIST CANYON HAS BEEN CLOSED AT STOVE PRARIE.

0235 PM     DEBRIS FLOW      POUDRE PARK             40.68N 105.30W
07/06/2012                   LARIMER            CO   EMERGENCY MNGR

            SIX TO EIGHT MUD AND DEBRIS SLIDES IN AND NEAR POUDRE
            PARK. SOME OF THE SLIDES COVERED THE ROAD TO A DEPTH OF
            ONE FOOT. IN ADDITION MUD AND DEBRIS HAS COVERED A
            PORTION OF HIGHWAY 14. HIGHWAY 14 HAS BEEN CLOSED UNTIL
            FURTHER NOTICE.

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:29 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert43 min
Jul 6, 6:57 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington50 min
Jul 6, 8:26 PM MDTAreal Flood AdvisoryBOUMorgan, Washington94 min
Jul 6, 8:56 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 6, 9:01 PM MDTAreal Flood AdvisoryBOUWashington59 min
Jul 6, 9:06 PM MDTFlash Flood WarningBOUBoulder97 min
Jul 6, 9:46 PM MDTSevere Thunderstorm WarningBOULogan, Washington44 min
Jul 6, 11:20 PM MDTAreal Flood AdvisoryBOULogan, Washington, Weld115 min
Jul 7, 3:08 PM MDTAreal Flood AdvisoryBOUBoulder97 min
Jul 7, 3:23 PM MDTAreal Flood AdvisoryBOUClear Creek97 min
Jul 7, 3:41 PM MDTFlash Flood WarningBOUBoulder94 min
Jul 7, 3:45 PM MDTFlash Flood WarningBOUBoulder90 min
Jul 7, 3:57 PM MDTFlash Flood WarningBOUClear Creek93 min
Jul 7, 4:19 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Douglas, Jefferson86 min
Jul 7, 4:30 PM MDTAreal Flood AdvisoryBOUBoulder90 min
Jul 7, 4:36 PM MDTAreal Flood AdvisoryBOULarimer84 min
Jul 7, 4:49 PM MDTAreal Flood AdvisoryBOULarimer86 min
Jul 7, 4:53 PM MDTFlash Flood WarningBOUBoulder106 min
Jul 7, 5:01 PM MDTAreal Flood AdvisoryBOUBoulder119 min
Jul 7, 5:35 PM MDTAreal Flood AdvisoryBOUBoulder85 min
Jul 7, 5:59 PM MDTAreal Flood AdvisoryBOULarimer91 min

Nearby

Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.